Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Jackson, MS

February 21, 2008Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 21, 2008, 10:43 AM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2008, 10:43 AM CST (16:43 UTC)
Expired
Feb 21, 2008, 1:45 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:55 AM CSTFLASH FLOODPearl, MSSTREET FLOODING REPORTED IN PEARL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 211646
FFWJAN
MSC049-089-121-211945-
/O.NEW.KJAN.FF.W.0003.080221T1643Z-080221T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CST THU FEB 21 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 145 PM CST

* AT 1043 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS 
DETECTED   FLASH FLOODING FROM A LINE OF SHOWERS LOCATED ALONG THE 
INTERSTATE 20 CORRIDOR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
  GROVE...RAYMOND...BOLTON...TERRY...BROWNSVILLE...WHITES...
  POCAHONTAS...FLORA...FLORENCE...MONTEREY...ANNANDALE...
  GLUCKSTADT...CATO...FARMHAVEN...WAY...CAMERON...CAMDEN...SHARON...
  LEESBURG...GOSHEN SPRINGS...FANNIN...JOHNS...PISGAH AND PELAHATCHIE

ROAD FLOODING IN AND AROUND THE JACKSON METRO AREA HAVE ALREADY BEEN 
REPORTED.  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL ALSO BE 
POSSIBLE THROUGH THE NEXT COUPLE OF HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3236 9069 3236 9062 3252 9055 3252 9050
      3265 9029 3273 9006 3288 8995 3287 8974
      3264 8972 3259 8979 3237 8972 3206 8973
      3206 9073
TIME...MOT...LOC 1643Z 249DEG 10KT 3229 9059

$$

CAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 10:00 AM CST, 43 minutes earlier.

Area forecast discussion, Feb 21, 10:00 AM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST THU FEB 21 2008

.UPDATE...LATEST SATELLITE IMAGERY SHOWS A STORM SYSTEM AHEAD OF AN UPPER
TROUGH MOVING OVER THE SOUTHERN PLAINS. IT ALSO SHOW GOOD GULF
MOISTURE SURGING NORTHWARD ACROSS THE REGION ON TOP OF THE STABLE
SURFACE...WHICH HAS PROVIDED EFFICIENT RAIN PRODUCING SHOWERS
OVERNIGHT. THE COLD FRONT WAS WELL SOUTH OF THE I-20 CORRIDOR...WHILE
THE WARM FRONT WAS OVER SOUTHERN LOUISIANA. STILL LOOKING FOR THE
POTENTIAL OF SOME SEVERE WEATHER FOR THIS AFTERNOON INTO TONIGHT.
SEE PREVIOUS DISCUSSION BELOW.

RAINFALL AMOUNTS HAVE AVERAGE 1 TO 2 INCHES ACROSS THE REGION
ALREADY. EXPECTING AN ADDITIONAL 2 TO 3 INCHES BEFORE FRIDAY. SO
WITH COORDINATION OF THE SERVICE HYDROLOGIST HAVE ISSUED A FFA FOR
PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI UNTIL 12Z
FRIDAY.

&&

.AVIATION...NOT A GOOD DAY FOR FLYING. WIDESPREAD IFR CEILINGS AND
SOME MVFR VISIBILITIES HAVE DEVELOPED OVER THE REGION. ALSO MODERATE
SHOWERS AND THUNDERSTORMS WILL CAUSE VISBIES TO DROP INTO MVFR MOST
OF THE DAY INTO TONIGHT WITH IFR VISBIES POSSIBLE IN THE HEAVIER ACTIVITY.
HAIL WILL BE A CONCERN THROUGH MOST OF THE DAY MAINLY AT SITES
JAN/GLH/HBG. BY LATE AFTN AND ESPECIALLY INTO THIS EVENING SFC BASED
STORMS ACROSS THE SOUTH COULD BRING THE RISK OF TORNADOES AND
DAMAGING WINDS. THIS WILL MAINLY BE HBG BUT JAN AND MEI COULD ALSO
GET INTO THIS RISK. /17/

&&

./PREVIOUS DISCUSSION...545 AM CST THU FEB 21 2008/

.DISCUSSION...HEAVY RAIN/SEVERE WEATHER POSSIBLE TODAY AND TONIGHT...

SHORT TERM(TODAY THROUGH FRIDAY)...THE COLD FRONT AT 9Z WAS MAINLY
ALONG OR JUST SOUTH OF I 20. WIDESPREAD SHOWERS HAVE MOVED THROUGH
CENTRAL MS OVERNIGHT AND WILL CONTINUE TO MOVE NORTH INTO NRN MS
LATER THIS MORNING. ALSO ISOLATED THUNDERSTORMS HAVE BEGUN TO PUSH IN
FROM NERN LA. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG AND SOUTH OF THE LA COAST.

TODAY AND TONIGHT...WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS
WILL BE THE MAIN CONCERN EARLY BUT ALONG AND WEST OF THE MS RIVER
SEVERE STORMS WILL BE POSSIBLE. THESE STORMS WILL BE ELEVATED AND I
BELIEVE THE BEST RISK FOR SEVERE WEATHER OVERALL WILL ACTUALLY BE
LATE THIS AFTERNOON AND THIS EVENING ACROSS THE SOUTH WHERE STORMS
WILL LIKELY BE SURFACE-BASED THUS BRINGING ABOUT A TORNADO AND
DAMAGING WIND RISK.

ANOTHER IN A WAVE OF WEAK IMPULSES WILL BE MOVING TOWARDS THE CWA
THIS MORNING AND THIS CAN BE SEEN ON WV SATELLITE. THIS IS CAUSING
THE MID LEVELS TO COOL AND COMBINE THIS WITH THE INCREASING LOW
LEVEL WARM AIR ADVECTION...THE MID LEVEL LAPSE RATES ARE GREATLY
INCREASING...ALREADY APPROACHING 7-7.5 C/KM. THIS ASCENT WILL HELP
TO GET MORE THUNDERSTORM ACTIVITY TO DEVELOP. WITH THESE TYPES OF
MID LEVEL LAPSE RATES AND MUCAPE VALUES ABV 500 J/KG A FEW
THUNDERSTORMS THIS MORNING WILL BE POSSIBLE OF BECOMING STRONG TO
SEVERE...MAINLY ACROSS THE WRN 3RD OF THE CWA. EVEN THOUGH A
BOUNDARY IS DRAPED ACROSS CNTRL MS AND NRN LA THESE STORMS WILL BE
ELEVATED THUS MAINLY POSING A HAIL THREAT. THE MAIN CONCERN FOR SFC
BASED SEVERE STORMS WILL LIKELY HOLD OFF UNTIL LATE AFTN AS IT IS
PROBABLY GOING TO TAKE THE MARINE LAYER...WHICH AT 10Z WAS JUST
MAKING ITS WAY INTO SRN LA...TO GET INTO THE SRN FRINGES OF THE CWA.
BY THIS AFTERNOON A DEVELOPING SFC LOW OVER ERN TX WILL BEGIN TO GET
THAT WARM SECTOR/MARINE LAYER TO MOVE NORTH. THAT SAID A BAND OF
HEAVY CONVECTION WILL DEVELOP SOMEWHERE OVER CNTRL/SRN MS CAUSING
THIS WARM FRONT TO MOVE QUITE SLOWLY AND LIKELY MOVING IN SOMETIME
LATE THIS AFTN ACROSS THE SW AND THEN POSSIBLY THE SRN HALF OF THE
CWA BY EVENING TIME.

NOW FIRST THE HEAVY RAIN. MOISTURE WILL BE QUITE ABUNDANT WITH PWS
ATA 1.5 TODAY. THIS WILL MAKE SHOWERS QUITE EFFICIENT AND THIS IS
EVIDENT AS JAN HAD ALREADY SEEN OVER HALF AN INCH FROM JUST THESE
WEAK SHOWERS. ONCE THUNDERSTORMS BECOME MORE WIDESPREAD...RAINFALL
AMOUNTS WILL GO UP DRASTICALLY AND THIS HAS ALREADY OCCURRED IN CNTRL
LA WHERE KESF HAD REPORTED 1.59 IN ONE HOUR I EXPECT TO SEE A
HEAVY BAND OF CONVECTION DEVELOP OVER CNTRL/SRN MS AND THIS COULD
DROP WIDESPREAD 2-3 JUST TODAY WITH ANOTHER 1 OR SO POSSIBLE
TONIGHT. THAT SAID I DONT SEE FLASH FLOODING BEING ISSUE DUE TO HIGH
FFG VALUES.

BACK TO THE SEVERE ASPECT...MID LEVEL LAPSE RATES WILL CONTINUE TO
INCREASE THROUGH THE DAY WITH THE POSSIBILITY OF SEEING 8 C/KM
THIS WILL LEAD TO AN ENHANCED RISK OF LARGE HAIL. ML CAPES WILL ALSO
RISE TO SOMEWHERE IN THE VICINITY OF 1000-1500J/KG ACROSS THE SOUTH
THUS PROVIDING MORE THAN SUFFICIENT INSTABILITY. THE LOCATION OF THE
WARM FRONT IS GOING TO BE KEY. STORMS NEAR AND SOUTH OF THE WARM
FRONT WILL BE SFC BASED AND ANY STORM IN THE VICINITY OF THE FRONT
WILL HAVE AN ENHANCED RISK FOR DAMAGING WINDS AND TORNADOES AS THESE
STORMS WILL BE ABLE TO MAXIMIZE THE LOW LEVEL HELICITY. GIVEN ALL OF
THIS I SEE ELEVATED THUNDERSTORMS BEING THE MAIN RISK ACROSS THE WEST
THROUGH THE MORNING WITH THIS RISK EXPANDING EAST THROUGH THE DAY. I
BELIEVE SFC BASED STORMS WILL BE POSSIBLE ACROSS THE
SOUTHWEST...MAINLY THE PARISHES SOUTH OF I-20 AND EXTREME SWRN
MS...THIS AFTERNOON. AS WE MOVE INTO THE LATE AFTN HOURS AND
ESPECIALLY THIS EVENING THE RISK FOR THESE SFC BASED STORMS WILL
EXPAND TO INCLUDE THE SRN HALF OF THE CWA. AS THE NIGHT WEARS ON
SHOWERS AND THUNDERSTORM COVERAGE(AS WELL AS THE SVR RISK) WILL
BEGIN TO DECREASE FROM NW TO SE AS THE COLD FRONT MOVES THROUGH THE
AREA. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE FRI MORNING
ACROSS THE SERN HALF OF THE CWA BUT BY EARLY AFTN MOST OF THE
ACTIVITY SHOULD BE CONTAINED TO THE EXTREME SE IF NOT OUT OF THE
AREA COMPLETELY. /CAB/

LONG TERM(FRIDAY NIGHT THROUGH THURSDAY) WEAK TRANSIENT SURFACE RIDGE
ALONG THE MS RIVER VALLEY EARLY SATURDAY WILL MOVE E UNDER STILL
STRONG SRN BRANCH OF THE SPLIT-FLOW WLYS ALOFT. A FAST-MOVING UPPER
TROUGH AXIS CROSSES THE OZARKS SATURDAY EVENING BRINGING SMALL
CHANCES FOR ADDITIONAL SHRA SATURDAY NIGHT...MAINLY N OF I-20 WHERE
BEST MOISTURE AND ASCENT COINCIDE. EXPECT ANY RAINFALL AMOUNTS WITH
THIS SYSTEM WILL BE LESS THAN 1/4 INCH FOR THE HIGHWAY 82 CORRIDOR
EARLY SUNDAY MORNING. ANOTHER WEAK SURFACE RIDGE(1026MB) MOVES INTO
THE REGION SUNDAY AND SUNDAY NIGHT. GFS HAS UNDER ESTIMATED THE
WARMING BEHIND THESE HIGHS RECENTLY AND HAVE PUSHED TEMPS ON SUNDAY
TOWARD THE WARMER ENSEMBLE MEMBERS. THIS SHALLOW DRY RIDGE MOVES
INTO THE ERN GULF MONDAY ALLOWING RETURN SSW FLOW TRAJECTORIES FROM
THE WRN GULF TO BEGIN PUSHING BACK INTO OUR AREA BY MONDAY AFTERNOON.

AT THIS POINT...BOTH THE ECMWF/GFS AND GFS ENSEMBLE MEANS SUPPORT THE
TRANSITION FROM A SPLIT FLOW PATTERN OVER THE CONUS TO A DIGGING
UPPER TROUGH AXIS THROUGH THE GREAT LAKES AND ERN HALF OF THE
COUNTRY. A SWD SHIFT OF THE POLAR VORTEX INTO THE HUDSON BAY REGION
HELPS AMPLIFY THAT ERN U.S. TROUGH AXIS THROUGH THE MIDDLE OF NEXT
WEEK. MEANWHILE...A STRONG SURFACE LOW CROSSES THE GREAT LAKES EARLY
TUESDAY DRAGGING A SHARP COLD FRONT ACROSS THE LOWER MS VALLEY. THE
AMOUNT OF QUALITY MOISTURE/INSTABILITY RETURN AHEAD OF THIS FRONT
APPEARS SUFFICIENT FOR A LINE OF TSRA TO ERUPT EITHER LATE MONDAY
NIGHT OR TUESDAY MORNING. MODELS GENERALLY TRENDING SLIGHTLY SLOWER
WITH THIS FEATURE WHICH WOULD ALLOW BETTER RETURN FLOW INTO TUESDAY.
WILL HOLD OFF MENTIONING ANY RISK FOR SEVERE UNTIL TIMING ISSUES
BECOME A LITTLE BETTER RESOLVED.

IN ANY CASE...ONCE THE BOUNDARY PASSES ON TUESDAY...A RESUMPTION OF
WINTER COLD SETS IN FOR THE SECOND HALF OF NEXT WEEK. MEDIUM RANGE
SUITE OF MODELS ALL INDICATING VERY COLD ADVECTION ON WEDNESDAY WITH
SRN END OF THE UPPER TROUGH AXIS SWINGING THROUGH THE GULF STATES
ON TOP OF 850MB TEMPS OF MINUS 9C TO MINUS 11C AND ENOUGH MOISTURE
FOR FLURRIES. HAVE ADJUSTED MEX MOS A LITTLE BELOW THE LOWEST
ENSEMBLE MOS GUIDANCE AND WILL LIKELY HAVE TO GO EVEN COLDER FOR
WEDNESDAY THROUGH THURSDAY TIME FRAME AS COLD AIR BECOMES EVEN MORE
CERTAIN. MAYBE THE GROUND HOG WAS RIGHT AFTER ALL WITH THIS END OF
THE MONTH COLD SNAP NOW SETTING UP. OTHERWISE...HAVE REMAINED CLOSE
TO THE LATEST MEX MOS POPS AND TEMPS./40/

&&

.AVIATION...NOT A PRETTY DAY FOR FLYING. WIDESPREAD MVFR AND IFR
CEILINGS WILL DEVELOP WITH THUNDERSTORMS LOWERING CEILINGS INTO LIFR
STATUS AT TIMES. ALSO MODERATE SHOWERS AND THUNDERSTORMS WILL CAUSE
VISBIES TO DROP INTO MVFR MOST OF THE DAY WITH IFR POSSIBLE IN THE
HEAVIER ACTIVITY. HAIL WILL BE A CONCERN THROUGH MOST OF THE DAY
MAINLY AT SITES JAN/GLH/HBG. BY LATE AFTN AND ESPECIALLY INTO THIS
EVENING SFC BASED STORMS ACROSS THE SOUTH COULD BRING THE RISK OF
TORNADOES AND DAMAGING WINDS. THIS WILL MAINLY BE HBG BUT JAN AND
MEI COULD ALSO GET INTO THIS RISK. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  56  68  42 / 100 100  24  15
MERIDIAN      59  60  73  45 / 100 100  40  31
VICKSBURG     61  53  63  40 / 100 100  19   7
HATTIESBURG   67  63  76  49 / 100 100  46  33
NATCHEZ       66  59  68  43 / 100  99  24   8
GREENVILLE    53  49  57  39 / 100  89  16   6
GREENWOOD     55  52  62  38 / 100  98  18  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ043-047>049-
     053>055-059-060.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ015-016-023>026.

AR...NONE.
&&
Hazardous weather outlook, Feb 21, 10:20 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST THU FEB 21 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1020 AM CST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE
ENTIRE OUTLOOK AREA TODAY AND LASTING INTO TONIGHT. THE GREATEST RISK FOR
SEVERE WEATHER WILL BE LATE THIS AFTERNOON AND ESPECIALLY INTO THIS
EVENING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.

AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES...IT WILL HELP DEVELOP
A SURFACE LOW ACROSS EASTERN TEXAS. AS THIS LOW BEGINS TO MOVE
NORTHEAST THROUGH NORTHERN LOUISIANA IT WILL CAUSE A WARM FRONT
TO SLOWLY MOVE NORTH THROUGH THE DAY APPROACHING THE I 20 CORRIDOR
SOMETIME LATE THIS AFTERNOON. SOUTH OF THIS FRONT...AFTERNOON HEATING
WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTAINING
DAMAGING WINDS...POSSIBLE TORNADOES...AND LARGE HAIL. THIS AFTERNOON
THE MAIN AREA WILL BE NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. THIS
RISK WILL EXPAND EAST AND NORTH TOWARDS I 20 LATE THIS AFTERNOON AND
MORE SO THIS EVENING. FARTHER NORTH...LARGE HAIL WILL BE POSSIBLE UP
TO THE HIGHWAY 82 CORRIDOR... BUT COOLER AIR NEAR THE GROUND WILL
GREATLY LIMIT THE POTENTIAL FOR DAMAGING WINDS.

AS A COLD FRONT PUSHES BACK THROUGH THE AREA SEVERE STORMS WILL
BEGIN TO COME TO AN END FROM NORTHWEST TO SOUTHEAST BEGINNING AROUND
MIDNIGHT AND FINISHING OFF TOMORROW MORNING.

IN ADDITION TO THE SEVERE POTENTIAL...HEAVY RAIN AND FLOODING COULD
ALSO BE A CONCERN. RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES HAS
FALLEN ACROSS THE REGION AS OF 10 AM THIS MORNING. AN ADDITIONAL TWO
TO THREE INCHES OF RAIN CAN BE EXPECTED...WHICH WILL GIVE A SUM
TOTAL OF THREE TO FIVE INCHES WITH ISOLATED SIX INCH AMOUNTS
POSSIBLE. PROLONGED PERIODS OF HEAVY RAINFALL CAN BE EXPECTED TODAY
THROUGH LATE TONIGHT. SOME OF THE HEAVIEST RAINFALL WILL BE AROUND
THE STALLED FRONTAL BOUNDARY. SUCH HEAVY RAIN COULD LEAD TO MINOR
FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:25 AM CSTFlash Flood WatchJANAdams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 12 more20 hr
Feb 21, 2:53 PM CSTSevere Thunderstorm WarningJANKemper29 min
Feb 21, 4:41 PM CSTSevere Thunderstorm WarningJANNewton, Rankin, Scott, Smith49 min
Feb 21, 5:09 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren51 min
Feb 21, 5:14 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott35 min
Feb 21, 5:50 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin21 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.